Psychiatry and Clinical Psychopharmacology

Spontaneous ejaculations related with aripiprazole

Psychiatry and Clinical Psychopharmacology 2014; 24: Supplement S185-S185
Read: 1655 Published: 18 February 2021

Sexual side effects due to antipsychotic drugs are commonly observed. Impotence and erectile dysfunction are most frequent sexual side effects but spontaneous ejaculations without sexual arousal has also been described previously with zuclopentixol, trişuoperazin and thiotixen, risperidon, and ziprasidon. To the best of our knowledge, there hasn’t been a report relating aripiprazole to spontaneous ejaculations. Mr A was 24 years old, was married for 5 years. He was being followed at psychiatry outpatient clinic for 3 years. He was using risperidon 4 mg/day for 3 years. His delusions were controlled with this treatment. After his marriage he complained from erectile dysfunction and loss of sexual interest and we planned to change his treatment. Risperidon was stopped and aripiprazole, which has a lower sexual side effect profile was prescribed at a dose of 30 mg/day. He came to our clinic 2 weeks after introduction of aripiprazole suffering from spontaneous ejaculations without sexual arousal 3-4 times a day. He stated that ejaculations had started 1 week after introduction of aripiprazole. He was consulted to urology department and no organic pathology was detected. He continued aripiprazole at same dose for 1 more week and came to control again. He was still complaining from spontaneous ejaculations and therefore aripiprazol dosage was reduced to 15 mg/day. Spontaneous ejaculations stopped three days after dose reduction and he denied loss of sexual interest or erectile dysfunction. He has used aripiprazol 15 mg/day for 6 months, and he didn’t report recurrence of spontaneous ejaculations. Remission in psychotic symptoms has also been maintained. Enhancement of dopaminergic transmission has been related to sexual hyperarousal both in humans and in animals. Risperidon decreases dopaminergic transmission and therefore is frequently associated with sexual side effects. Aripiprazole is a partial dopamin D2 agonist in humans and substitution of risperidone with aripiprazole might have increased dopaminergic transmission causing spontaneous ejaculations

EISSN 2475-0581